The swelling was from anyphylaxis which occured two weeks after I discontinued the medication that caused this reaction. I was on the next to last dose of a ten day predisone pack. Doc put me back on 60mg of predisone for 2 months. She then referred me to a rheumatogolist for follow-up who said the steroids saved my skin (from sloughing off), and possibly my life. This was in April 1999.
As bad as it was, it could have been worse. Much worse.
I have no scarring from the rashes, but my immune system is still over-reactive and I have narrowing of the airway. I've developed severe airborne allergies and my throat swells up. I'm on 5 medications and receiving allergy injections and it still doesn't control ALL of the symptoms.
A few years ago, I was hospitalized for several days with a high fever, swollen lymph nodes and a WBC of over 50,000.....with no known cause! All the tests came back negative.....mono, meningitis, leukemia. Docs didn't know what to do with me, so they did everything - steroids, antibotics, painkillers. It worked! I got better. Again.